Skip to content

Announcements

Please take some time to click through these links to find out more about our community.

What is a Trigger and When to Trigger a Post
How and Why to Report a Post
Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


Zoloft vs. Effexor XR
avatar
wifemomgrandma posted:
I have been on Zoloft for about 15 years and didn't think it was helping anymore so quit taking it. After a few months I decided I needed to be on something and went to the doctor. He suggested Effexor XR. I have read the posts regarding this medication and am now too scared to take it. Wondering if I would be better off going back on the Zoloft and just maybe increasing the dose as I was only taking 50 mg. I realize I need to talk to my doctor but wondering if anyone here has any advice.
Reply
 
avatar
beana22 responded:
well I have been taking zoloft for about 2 years now I started out taking only 50 but it was not helping so I talked to my doctor and they raised the does to 150 and if that dose not work they will raise it 200 but the 150 i can feel a big change then when I was taking 50 I suggest that you higher your dose of zoloft it will most likely help you if you take the right amount
 
avatar
EScott777 responded:
I haven't taken Zoloft before, but was on Effexor XR for a year. Once you are taking the Effexor it seems fine as long as you stay on it. The only issues I had were times when I didn't get it refilled in time, and then went a couple of days without it while waiting for the pharmacy to refill. Headaches, anxiety- those were the big side effects when weaning/missing a couple doses.
 
avatar
susiemargaret responded:
hello, WMG --

i've been on effexor XR for years and have never had any side effects from it.

many people never have side effects from any med. i would not refuse to try one just because i was afraid of side effects. if you start with the effexor XR and you do suffer from side effects, you can stop taking it; however, be sure that your dr helps you to wean yourself off it very gradually to avoid an extremely unpleasant experience.

please write back to let us know how you are doing.

-- susie margaret


Featuring Experts

Thomas L. Schwartz, MD, received his medical degree from and completed his residency in adult psychiatry at the State University of New York (SUNY) Up...More

Helpful Tips

Do not change your meds...Expert
without consulting your prescriber. I am very concerned with many, many posts where folks are dropping, lowering, changing their meds ... More
Was this Helpful?
103 of 141 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.